Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

COPD along with chest pain. Taking bayer aspirin crystals. Any alternative for this medicine?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
My wife has COPD She sometimes gets chest pain and when this happens she takes bayer aspirin crystals. We are out of this over the counter medicine and have been unable to find anymore. Have they discontinued? Why it worked? Is their another product which works as fast?
Posted Wed, 23 Jan 2013 in Lung and Chest disorders
Answered by Dr. Mayank Bhargava 44 minutes later
Welcome to XXXXXXX forum.

Let me know the reason for which she is taking aspirin.
Chest pain along with COPD could be due to muscle ache or due to underlying secondary bacterial infection of lower respiratory tract (pneumonitis or pleuritis).
Aspirin is helpful in heart disease related pain, not in lower respiratory tract pathology pain.
Although possibility of heart disease could not be neglected but Aspirin should be taken only heart disease is found to be the cause of chest pain.
Aspirin is associated with multiple side effects such as gastritis and kidney damage and it should be taken only under guidance of your treating doctor.

She should consult with XXXXXXX medicine specialist and should go for thorough check up.
She should go for chest x XXXXXXX and electrocardiography on preliminary basis.
She should also go for 2 D Echo and coronary angiography for better clarification of heart status.
If angiography is found to be normal then there is no need of aspirin.
If angiography is found to be abnormal with significant amount of blockage of coronary arteries then she should go for angioplasty and take aspirin on regular basis.

In case of heart disease related chest pain, Isosorbide dinitrate sublingual tablets works faster as compared to other medicines.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor